I was prescribed bactrim ds for a skin infection and was wondering if it could also treat and cure bacterial vaginosis? I would rather not be on two antibiotics at once.
16 May 2012
Bactrim is approved to treat the following infections: Urinary tract infections (UTIs), such as bladder infections; ear infections; acute worsening of chronic bronchitis; shigellosis (a form of dysentery); traveler's diarrhea and a certain type of pneumonia known as Pneumocystis carinii pneumonia.
Bactrim is also approved to prevent Pneumocystis carinii pneumonia in people with weakened immune systems at risk for the infection (such as people with HIV or AIDS).
Bactrim is approved for treating the infections listed above only when they are caused by certain types of bacteria. Not all bacteria will respond to Bactrim. Even among the types of bacteria that do respond to Bactrim, some strains may have become resistant and may have different resistance patterns in different regions in the country. This means that some bacteria may be susceptible to Bactrim in certain parts of the country but not in others.
Treatment of bacterial vaginosis shall perhaps require another antibiotic, please do seek medical advice.
Take care, best wishes!
16 May 2012
I would also like to add that taking an antibiotiic, can give you a yeast infection in the vaginal area. If you are not sure if it's a yeast infection or not, you should check with your doctor as there is a completely different treatment for this than an antibioitic, & it would do you no good to take another antibioitc if it is yeast. Usually they can treat if with diflucan which is a one pill treatment. So please before taking another antibitoitic for this type of infection, have your doctor check to make sure it is not a yeast infection caused from taking antibiotics... Mary
16 May 2012
Mackey, I know you don't want to be on 2 antibiotics at once, but usually ONLY flagyl, metro gel or clindamycin will clear up BV. There are 6 bacteria and one protist which can cause BV, but for some reason, it won't clear up with anything but those 3 meds. Hormone shifts can also cause them. And you will likely end up with a subsequent yeast, almost for sure, so get the dr to give you some diflucan tablets, one for midway thru treatment and one for right after you finish the treatment. The Rephresh gel sold in feminine dept of drugstore and mass retails stores helps some women maintain proper vaginal ph during hormone shifts, but it won't heal the BV if it is the protist infection for sure, you have to have metrogel, flagyl or clindamycin for those. Patti
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Bacterial Skin Infection - When I started taking bactrim I did not know I was to avoid the sun, and?
... I developed a very fine rush on my neck that came in circles and it was itching after some time it drys up but resurface bigger. my problem is ...
1 answer • 18 Aug 2009
I have been on Victoza for 5 months and have developed both a yeast and bacterial infection in my urine (Strep B). I took antibiotics for the urine ...
4 answers • 21 Sep 2011
So I went to the doctor yesterday because it felt uncomfortable in my lady parts... turned out that I had a yeast infection, UTI (urinary trac ...
1 answer • 27 Feb 2013
Bacterial Infection - got Mrsa from surgical steel put in my leg,in the past 9 months I have been on
... 16 different antibiotics ,I feel i am immune now :( Is it possible to be immune now ?
1 answer • 2 Apr 2013